MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION VISION SYSTEM, ACCESSORY, INFUSION TUBING SET; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION VISION SYSTEM, ACCESSORY, INFUSION TUBING SET; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750914
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Choroidal Hemorrhage (4810)
Date of Event 01/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that there was no gas flow in the gas infusion pipeline with an automatic infusion valve during retinal surgery.The patient experienced choroidal hemorrhage.The patient was recovering from the symptoms.The involved eye was unknown.The procedure type was unknown.The surgery was completed on the same day after replacing the product with another one.
 
Additional Manufacturer Narrative
Additional information provided in a.2., a.3a., h.2., and h.11.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The used console infusion manifold was visually inspected, and no obvious defects were found.The combined console pak from lab stock was used for testing.The infusion manifold connectors were connected to the lab stock cassette without any interference and could fully engage.We did note the infusion cannula assembly, or the cassette associated with this event was not returned for a full evaluation.The sample could prime and pass intraocular pressure (iop) calibration successfully.No anomalies were observed during priming.The infusion pressure was measured at multiple set points throughout the console range and met specifications.Toggling the infusion and the fluid/air exchange (f/ax) modes, fluid and air flowed from the cassette to the infusion line continuously without any bubble in various settings in all sub modes.With the infusion control on, fluid flowed from the cassette continuously without generating air to the infusion line.When the fluid/air exchange (f/ax) control was on, only air was introduced from the cassette to the infusion line.There was no occlusion detected within the infusion tubing set during evaluation.We were unable to replicate the customer's experience during laboratory evaluation.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event as the product functioned per specifications.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint, therefore no action will be taken for this occurrence.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION VISION SYSTEM, ACCESSORY, INFUSION TUBING SET
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21190520
Report Number1644019-2025-00252
Device Sequence Number11642186
Product Code HQC
UDI-Device Identifier00380657509140
UDI-Public(01)00380657509140(17)260228(11)240320(10)16M4J9
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101285
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number8065750914
Device Lot Number16M4J9
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer01/24/2025
05/09/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date02/13/2025
05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexMale